Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 67, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2014, 8:08 PM EDT for Pike County, Kentucky. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 8:08 PM EDT (00:08 UTC)
- Expired
- Jun 10, 2014, 9:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:17 PM EDT | TSTM WND DMG | Sidney, KY | LARGE TREE DOWN. |
| Jun 10, 8:20 PM EDT | TSTM WND DMG | 1 Ne Toonerville, KY | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
051
WUUS53 KJKL 110008
SVRJKL
KYC195-110100-
/O.NEW.KJKL.SV.W.0067.140611T0008Z-140611T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
808 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 900 PM EDT
* AT 805 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HEENAN TO CLINTWOOD...AND MOVING NORTHEAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FISHTRAP LAKE...ELKHORN CITY...HEISEY...KIMPER...CONDER...
PHYLLIS...SIDNEY...RURAL...CANADA...WHITEPOST...TURKEY CREEK...
BIGGS...MOUTHCARD...FEDSCREEK...HUDDY...FOREST HILLS...MCANDREWS...
SOUTH WILLIAMSON...TOONERVILLE AND BELFRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3726 8236 3721 8254 3744 8260 3747 8259
3753 8262 3757 8261 3768 8244 3767 8240
3770 8239 3774 8233 3768 8229 3767 8224
3763 8221 3765 8217 3760 8215 3759 8212
3756 8213 3756 8208 3754 8206 3755 8196
TIME...MOT...LOC 0008Z 244DEG 42KT 3769 8245 3718 8237
HAIL...1.00IN
WIND...60MPH
$$
JMW2 follow-up statements
049
WWUS53 KJKL 110025
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
825 PM EDT TUE JUN 10 2014
KYC195-110100-
/O.CON.KJKL.SV.W.0067.000000T0000Z-140611T0100Z/
PIKE KY-
825 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN PIKE
COUNTY UNTIL 900 PM EDT...
AT 822 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM THREEFORKS TO CANADA TO FISHTRAP LAKE TO BREAKS
INTERSTATE PARK...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TURKEY CREEK...BELFRY...HUDDY...WHITEPOST...SOUTH WILLIAMSON...
AFLEX...MCANDREWS...HARDY...COLEMAN...BUSKIRK...PHELPS...JAMBOREE...
BOARD TREE...ARGO...MAJESTIC AND WOODMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED
WIDESPREAD WIND DAMAGE ACROSS MOST OF EASTERN KENTUCKY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3728 8233 3743 8245 3758 8241 3766 8247
3768 8244 3767 8240 3774 8233 3768 8229
3767 8224 3763 8221 3765 8217 3760 8215
3759 8212 3756 8213 3756 8208 3754 8206
3755 8197
TIME...MOT...LOC 0025Z 244DEG 42KT 3772 8241 3762 8230
3747 8235 3728 8218
HAIL...1.00IN
WIND...60MPH
$$
JACOBSON796
WWUS53 KJKL 110056
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
856 PM EDT TUE JUN 10 2014
KYC195-110106-
/O.EXP.KJKL.SV.W.0067.000000T0000Z-140611T0100Z/
PIKE KY-
856 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIKE COUNTY WILL
EXPIRE AT 900 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.
LAT...LON 3728 8233 3743 8245 3758 8241 3766 8247
3768 8244 3767 8240 3774 8233 3768 8229
3767 8224 3763 8221 3765 8217 3760 8215
3759 8212 3756 8213 3756 8208 3754 8206
3755 8197
TIME...MOT...LOC 0056Z 244DEG 42KT 3788 8200 3778 8189
3763 8194 3744 8177
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:08 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 10, 6:08 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 608 PM EDT TUE JUN 10 2014 .UPDATE... ISSUED AT 608 PM EDT TUE JUN 10 2014 PER COORDINATION WITH SPC...HAVE EXTENDED SEVERE THUNDERSTORM WATCH 275 TO COVER THE REMAINDER OF THE JKL FORECAST AREA IN EXTREME EASTERN KY. HAVE ALSO CANCELLED THE WATCH IN THE FAR SOUTHWEST PART OF THE FORECAST AREA WHERE THE CONVECTIVE LINE HAS MOVE THROUGH AND STABILIZID THE ATMOSPHERE. UPDATE ISSUED AT 550 PM EDT TUE JUN 10 2014 SENT AN UPDATE TO FINE TUNE TIMING OF CONVECTION EASTWARD ACROSS THE AREA EARLY THIS EVENING. ALSO ADJUSTED FORECAST TEMPERATURES TO INCORPORATE A DROP WITH ONSET OF PRECIP. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 409 PM EDT TUE JUN 10 2014 CONVECTIVE LINE WAS BECOMING BETTER ORGANIZED AND INTENSIFYING TO OUR WEST AND SOUTHWEST EARLY THIS AFTERNOON...WITH ONE SUPERCELL AHEAD OF IT ENTERING THE SOUTHWEST PART OF THE FORECAST AREA. MODIFYING NAM SOUNDINGS FOR OBSERVED SURFACE CONDITIONS YIELDS CAPE OF 1500-2000 J/KG. MODEST SHEAR IS ALSO PRESENT...MOSTLY SPEED...WITH ABOUT 60 KTS AT 500 MB. THIS IS GIVING LARGELY A SEVERE WIND THREAT ALONG THE LINE. HOWEVER...ANY CIRCULATIONS...ESPECIALLY WITH ANY DISCRETE CELLS...COULD ALSO YIELD LARGE HAIL. THE CONVECTION WILL PROGRESS EAST ACROSS THE JKL FORECAST AREA THROUGH EARLY EVENING. ONCE THE ONGOING CONVECTION MOVES THROUGH AND DIMINISHES...THE FORECAST BECOMES MORE PROBLEMATIC. MODELS HAVE NOT HANDLED THE DETAILS OF PRECIP TIMING TOO WELL RECENTLY. HAVE USED A GENERAL DIURNAL TREND...AND STUCK CLOSER TO THE GFS MAV MOS POP VALUES FOR THE DAY WEDNESDAY...AS OPPOSED TO THE MORE INFLATED VALUES OF THE NAM MET MOS IN OUR WESTERN COUNTIES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 340 PM EDT TUE JUN 10 2014 SOMEWHAT DECENT AGREEMENT AMONGST THE LONG TERM MODELS IN THE EXTENDED. THE GFS AND ECMWF BOTH HAD SOME MINOR TIMING DIFFERENCES WITH THEIR RESPECTIVE WEATHER SYSTEMS AND LARGER DIFFERENCES REGARDING THE EVOLUTION AND AREAL COVERAGE OF PRECIPITATION ASSOCIATED WITH SAID WEATHER SYSTEMS. THE GENERAL LARGE SCALE PATTERN LOOKS TO FEATURE A LARGE UPPER RIDGE SITUATED OVER THE SOUTHWESTERN CONUS TO BEGIN THE PERIOD...WITH A FAST MOVING VIGOROUS TROUGH RACING EASTWARD ALONG THE CANADIAN BORDER. THE EXTREME SOUTHERN EXTENSION OF THE UPPER TROUGH WILL BE OUR WEATHER MAKER TO BEGIN THE PERIOD ON THURSDAY. SCATTERED SHOWERS AND STORMS WILL BE ON TAP OFF AND ON THROUGH NIGHT AS AREAS OF DISTURBED WEATHER MOVE REPEATEDLY ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS. THE BEST CHANCES FOR RAIN WILL BE DURING THE AFTERNOON AND EVENING PERIODS DURING PEAK HEATING TIME. TEMPERATURES THROUGHOUT THE PERIOD WILL BE RUNNING AT OR SLIGHTLY ABOVE NORMAL WITH DAYTIME HIGHS COMING IN EACH DAY IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE LOW TO MID 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 132 PM EDT TUE JUN 10 2014 CONDITIONS WERE VFR AT TAF ISSUANCE...WITH SOME LOW VFR CEILINGS BEGINNING TO SHOW UP AS CUMULUS DEVELOPMENT BECOMES MORE PRONOUNCED. SOME OF THESE CLOUDS ARE EXPECTED TO GROW INTO SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...BRINGING LOCALIZED IFR. DUE TO LOW PROBABILITIES OF IFR AT ANY GIVEN POINT/TIME...JUST -SHRA AND VCTS WITH VFR WAS USED IN TAFS. MOST PRECIP SHOULD TAPER OFF THIS EVENING...LEAVING MAINLY VFR THROUGH THE REST OF THE PERIOD...ALTHOUGH SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS IS EXPECTED TOWARD THE END OF THE PERIOD ON WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAL SHORT TERM...HAL LONG TERM...AR AVIATION...HAL
Hazardous weather outlook, Jun 10, 3:25 PM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 325 PM EDT TUE JUN 10 2014 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112- 114>117-111100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD... MANCHESTER...HYDEN 325 PM EDT TUE JUN 10 2014 ...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR HAIL THIS AFTERNOON AND EVENING. KYZ088-110-113-118>120-111100- HARLAN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 325 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY EARLY THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR HAIL THIS AFTERNOON AND EVENING. RAY/HAL
In the hours before
Local storm report, Jun 10, 7:50 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG SALYERSVILLE 37.75N 83.06W
06/10/2014 MAGOFFIN KY 911 CALL CENTER
NUMEROUS TREES DOWN ON HIGHWAYS 460...867 AND 40.
&&
JCARICOLocal storm report, Jun 10, 7:59 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG CLEARFIELD 38.16N 83.43W
06/10/2014 ROWAN KY 911 CALL CENTER
NUMEROUS TREES DOWN.
0731 PM TSTM WND DMG 2 E MOREHEAD 38.19N 83.41W
06/10/2014 ROWAN KY 911 CALL CENTER
NUMEROUS TREES DOWN ON HIGHWAY 32.
&&
JCARICOLocal storm report, Jun 10, 8:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG CLEARFIELD 38.16N 83.43W
06/10/2014 ROWAN KY 911 CALL CENTER
NUMEROUS TREES DOWN ON HIGHWAY 519.
&&
JCARICOLocal storm report, Jun 10, 8:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG WALLINS CREEK 36.83N 83.41W
06/10/2014 HARLAN KY EMERGENCY MNGR
NUMEROUS TREES DOWN AND POWER OUTAGES.
&&
JCARICOLocal storm report, Jun 10, 8:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
803 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 3 WSW PRESTONSBURG 37.66N 82.82W
06/10/2014 M50 MPH FLOYD KY NWS EMPLOYEE
&&
JCARICOLocal storm report, Jun 10, 8:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
807 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG MCDOWELL 37.46N 82.74W
06/10/2014 FLOYD KY 911 CALL CENTER
TREE BLOWN DOWN ON POWER LINE ON HIGHWAY 122.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:02 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.